MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; STEM, HUMERAL SIZE8 RSP

ENCORE MEDICAL, L.P. RSP SHOULDER; STEM, HUMERAL SIZE8 RSP
Catalog Number 506-00-008
Health Effect - Clinical Code Pain (1994)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the cemented modular reverse shoulder prosthesis (rsp) humeral components having aseptically loosened and were causing pain.The original components were removed without much difficulty and a cemented 8mm monoblock stem, +8mm spacer and a +4mm semi - constrained liner were then implanted to the surgeons satisfaction.All of the glenoid components were well fixed and remained.
 
Additional Manufacturer Narrative
The reason for this revision surgery was device loosening.The previous surgery and the revision detailed in this investigation occurred over 4 years and 9 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the suspect medical device that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the loosening.Root cause of this complaint was a revision surgery due to the loosening.There are many factors that may contribute to the event that are outside the control of djo surgical are loose joints from degenerative tissues, patient bone deterioration, excessive range of motion or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL SIZE8 RSP
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6563951
Report Number1644408-2017-00341
Device Sequence Number19090902
Product Code KWS
UDI-Device Identifier00888912024389
UDI-Public(01)00888912024389
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number506-00-008
Device Lot Number814C1097
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-00-032,LOT 855C1118
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR